Applied Mathematics of Interconnected Phenomena
Journal license

Journal

Applied Mathematics of Interconnected Phenomena


Volume
& Issue

Volume 1, Issue 1


Published
on

October 30, 2026


Pages

1-12


DOI

Article

Bifurcation Analysis and Coexisting Attractors in a Hénon Map with State-Dependent Step Delay

Check for updates


Authors

Shuchang Wang* Affiliation:
Center for Dynamics and Intelligent Control Research, School of Mathematics and Statistics, Shandong University of Technology, Zibo 255000, P. R. China
and Yunlong Zhang Affiliation:
Center for Dynamics and Intelligent Control Research, School of Mathematics and Statistics, Shandong University of Technology, Zibo 255000, P. R. China


Abstract

We study a two-parameter family of planar difference equations obtained from the classical Hénon map by letting the delay of the quadratic term depend on the sign of the current state: the term $x_n^2$ is used when $x_n \ge 0$ and $x_{n-1}^2$ when $x_n < 0$. The resulting map is discontinuous on the switching line $x_n = 0$ and non-invertible. We prove that the two Hénon fixed points persist but that the saddle one becomes a repeller, that the stable 2-cycle of the Hénon map persists exactly up to $a^* = (1-b)^2$, and that no 2-cycle exists beyond this value. Numerical experiments for $b=0.3$ show that, beyond $a^*$, the attractor is a sequence of stable odd-period cycles whose period decreases as $a$ grows, followed by chaotic regimes, and that several attractors (for instance a 5-cycle and a 10-cycle at $a=0.9$) coexist with finely interwoven basins of attraction. For $b=0.3$ we prove, with explicit tail estimates, that stable cycles of every odd period $N \ge 5$ exist on intervals of $a$ that accumulate at $a^*$ geometrically.


Keywords

Hénon map, state-dependent delay, discontinuity-induced bifurcations, multistability, Lyapunov exponent, discrete dynamical systems


Citation

Wang, S. & Zhang, Y. (2026). Bifurcation analysis and coexisting attractors in a hénon map with state-dependent step delay. Applied Mathematics of Interconnected Phenomena, 1(1), 1–12. https://doi.org/10.66833/AMIP-2026-0001

Published by: Engineering Journals

Engineering Journals Logo